Probabilistic weak solutions for nonlinear stochastic evolution problems involving pseudomonotone operators

  • Z. I. Ali Univ. Pretoria, Univ. South Africa, South Africa
  • M. Sango Univ. Pretoria, Univ. South Africa, South Africa
Keywords: .

Abstract

UDC 519.21

We study an important class of stochastic nonlinear evolution problems with pseudomonotone elliptic parts and establish the existence of probabilistic weak (or martingale) solutions. No solvability theory has been developed so far for these equations despite numerous works involving various generalizations of the monotonicity condition. Key to our work is a sign result for the Ito differential of an approximate solution that we establish, as well as several compactness results of the analytic and probabilistic nature, and a characterization of pseudomonotone operators due to F. E. Browder.

References

A. Bensoussan, Some existence results for stochastic partial differential equations, Stoch. Partial Different. Equat. and Appl. (Trento, 1990), 268, 37 – 53 (1992).

A. Bensoussan, Stochastic Navier – Stokes equations, Acta Appl. Math., 38, № 3, 267 – 304 (1995), https://doi.org/10.1007/BF00996149

A. Bensoussan, R. Temam, Équations stochastiques du type Navier-Stokes. (French), J. Funct. Anal., 13, № 1, 195 – 222 (1973), https://doi.org/10.1016/0022-1236(73)90045-1

A. Bensoussan, R. Temam, Équations aux dérivées partielles stochastiques non linéaires. I (French), Israel J. Math., 11, № 1, 95 – 129 (1972), https://doi.org/10.1007/BF02761449

H. Brezis, Équations et inéquations non linéaires dans les espaces vectoriels en dualité (French), Ann. Inst. Fourier (Grenoble), 18, 115 – 175 (1968).

H. Brézis, F. E. Browder, Strongly nonlinear elliptic boundary value problems, Ann. Scuola Norm. Super. Pisa, Cl. Sci. (4e ), 5, № 3, 587 – 603 (1978).

H. Brézis, F. E. Browder, Strongly nonlinear parabolic initial-boundary value problems, Proc. Natl. Acad. Sci. USA, 76, № 1, 38 – 40 (1979), https://doi.org/10.1073/pnas.76.1.38

H. Brézis, F. Browder, Some properties of higher order Sobolev spaces, J. Math. Pures et Appl., 61, № 3, 245 – 259 (1982).

F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Proc. Sympos. Pure Math., 18, pt 2 (1976).

F. E. Browder, Pseudo-monotone operators and nonlinear elliptic boundary value problems on unbounded domains, Proc. Natl. Acad. Sci. USA, 74, № 7, 2659 – 2661 (1977), https://doi.org/10.1073/pnas.74.7.2659

F. E. Browder, Strongly nonlinear parabolic equations of higher order, Convegno celebrativo del centenario della nascita di Mauro Picone e di Leonida Tonell, Accad. Naz. Lincei (1986).

F. E. Browder, Strongly nonlinear parabolic boundary value problems, Amer. J. Math., 86, № 2, 339 – 357 (1964), https://doi.org/10.2307/2373169

F. E. Browder, H. Brézis, Strongly nonlinear parabolic variational inequalities, Proc. Natl. Acad. Sci. USA, 77, № 2, 713 – 715 (1980), https://doi.org/10.1073/pnas.77.2.713

Z. Brzeźniak, W. Liu, J. Zhu, Strong solutions for SPDE with locally monotone coefficients driven by Lévy noise, Nonlinear Anal. Real World Appl., 17, 283 – 310 (2014), https://doi.org/10.1016/j.nonrwa.2013.12.005

G. Da Prato, J. Zabczyk, Stochastic equations in infinite dimensions, Cambridge Univ. Press (1992), https://doi.org/10.1017/CBO9780511666223

Yu. A. Dubinskii, Itogi Nauki i Tekhniki, Sovr. Probl. Mat., 9, 5 – 130 (1976).

Yu. A. Dubinskii, Itogi Nauki i Tekhniki, Sovr. Probl. Mat., 37, 89 – 166 (1990).

I. Gyöngy, A. Millet, On discretization schemes for stochastic evolution equations, Potential Anal., 23, № 2, 99 – 134 (2005), https://doi.org/10.1007/s11118-004-5393-6

I. Gyöngy, N. V. Krylov, On stochastic equations with respect to semimartingales I, Stochastics, 4, № 1, 1 – 21 (1980/1981), https://doi.org/10.1080/03610918008833154

N. V. Krylov, B. L. Rozovskii, Stochastic evolution equations, J. Soviet Math., 14, 1233 – 1277 (1981).

R. Landes, A Note on strongly nonlinear parabolic equations of higher order, Different. and Integral Equat., 3, № 5, 851 – 862 (1990).

W. Liu, M. Röckner, Local and global well-posedness of SPDE with generalized coercivity conditions, J. Different. quat., 254, № 2, 725 – 755 (2013), https://doi.org/10.1016/j.jde.2012.09.014

W. Liu, Existence and uniqueness of solutions to nonlinear evolution equations with locally monotone operators, Nonlinear Anal., 74, № 18, 7543 – 7561 (2011), https://doi.org/10.1016/j.na.2011.08.018

W. Liu, M. Röckner, SPDE in Hilbert space with locally monotone coefficients, J. Funct. Anal., 259, № 11, 2902 – 2922 (2010), https://doi.org/10.1016/j.jfa.2010.05.012

J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod Gauthier-Villar, Paris (1969).

G. I. Minty, On a monotonicity method for the solution of non-linear equations in Banach spaces, Proc. Natl. Acad. Sci. USA, 50, № 6, 1038 – 1041 (1963), https://doi.org/10.1073/pnas.50.6.1038

E. Pardoux, Équations aux dérivées partielles stochastiques de type monotone. (French), Etude de solutions fortes de type Ito, These Doct. Sci. Math., Univ. Paris Sud (1975). ´

C. Prévôt, M. Röckner, A concise course on stochastic partial differential equations, Lect. Notes Math., 1905 (2007)

Y. Prokhorov, Convergence of random processes and limit theorems in probability theory, Theory Probab. and Appl., 1, № 2, 157 – 214 (1956).

T. Roubicek, Nonlinear partial differential equations with applications, Birkhauser-Verlag, Basel etc. (2005).

B. L. Rozovsky, S. V. Lototsky, Stochastic evolution systems. Linear theory and applications to non-linear filtering, Second ed., Probab. Theory and Stoch. Model., 89, Springer, Cham (2018), https://doi.org/10.1007/978-3-319-94893-5

M. Sango, Density dependent stochastic Navier – Stokes equations with non-Lipschitz random forcing, Rev. Math. Phys., 22, № 6, 669 – 697 (2010), https://doi.org/10.1142/S0129055X10004041

M. Sango, Magnetohydrodynamic turbulent flows: existence results, Physica D, 239, № 12, 912 – 923 (2010), https://doi.org/10.1016/j.physd.2010.01.009

J. Simon, Compact sets in the space L p (O, T; B), Ann. Mat. Pura ed Appl., 146, № 1, 65 – 96 (1986), https://doi.org/10.1007/BF01762360

A. V. Skorokhod, Limit theorems for stochastic processes, Theory Probability and Appl., 1, № 3, 261 – 290 (1956).

I. V. Skrypnik, Higher-order nonlinear elliptic equations (in Russian), J. Soviet Math., 56, № 4, 2505 – 2557 (1991).

I. V. Skrypnik, Methods for analysis of nonlinear elliptic boundary value problems, Transl. Math. Monogr., 139, Amer. Math. Soc., Providence, RI (1994), https://doi.org/10.1090/mmono/139

R. Temam, Navier – Stokes equations, Theory and numerical analysis, Stud. Math. and Appl., 2, North-Holland Publ. Co., Amsterdam etc. (1977).

M. Viot, Solutions faibles d’equations aux dérivées partielles stochastiques non lineaires, These, Univ. Pierre et Marie Curie, Paris (1976).

M. I. Višik, Solvability of boundary-value problems for quasilinear parabolic equations of higher orders (in Russian), Mat. Sb. (N. S.), 59 (101), 289 – 325 (1962) (Translared in Amer. Math. Soc. Transl. Ser. 2, 65, Amer. Math. Soc., Providence, R.I. (1967)).

J. R. L. Webb, Boundary value problems for strongly nonlinear elliptic equations, J. London Math. Soc. (2), 21, № 1, 123 – 132 (1980), https://doi.org/10.1112/jlms/s2-21.1.123

Published
09.08.2022
How to Cite
Ali, Z. I., and M. Sango. “Probabilistic Weak Solutions for Nonlinear Stochastic Evolution Problems Involving Pseudomonotone Operators”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 74, no. 7, Aug. 2022, pp. 871 -92, doi:10.37863/umzh.v74i7.2286.
Section
Research articles